Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 30, NWS Mobile, AL

July 16, 1999Conecuh County, Alabama

NWS Mobile, AL issued this flash flood warning at Jul 16, 1999, 8:44 PM CDT for Conecuh County, Alabama. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 1999, 8:44 PM CDT (01:44 UTC)
Expired
Jul 16, 1999, 10:30 PM CDT
In force
106 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Conecuh County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 1999-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 1999-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 170146
FFWMOB
ALC035-170330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
844 PM CDT FRI JUL 16 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CONECUH COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 1030 PM CDT

* AT 842 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN CONECUH
  COUNTY... WHICH ARE MOVING SLOWLY SOUTHEAST.

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR
  DRAINAGE AREAS IN THE NORTHERN  PART OF THE COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. BE CAREFUL APPROACHING LOW WATER CROSSINGS.
CAMPERS ALONG RIVERBANKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:54 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 16, 2:54 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT FRI JUL 16 1999

AS MAIN UPR JET STREAM REMAINS WELL TO N OF CWA...NOT EXPECTING MUCH
CHANGE FROM CURRENT MID- AND UPR FLOW PTRN THRU FCST PD.  THUS WRN
EXTENSION OF BERMUDA HI REMAINS FIRMLY ENTRENCHED.  AS A RESULT
...WIND FLOW WILL REMAIN PERSISTENTLY E/SE BLO ABOUT 500 MB AND PCPN
SHALL BE FORCED DIURNALLY.  OTRW...ALL MODELS CONSISTENT THRU PD
WITH KEEPING WEAK SFC PRES GRAD ACRS NRN GLFMEX...BUT CONTS
ADVECTING CLOUDS/TSTM OTFLWS INTO AREA FM SE. PREFER HIER FAN POPS
THRU PD AS OPPOSED TO FWC.

MOB BB 074/088 074/089 073 23343
PNS BB 075/087 075/088 074 23343
DTS BB 075/086 075/087 074 23343
GZH BB 072/090 072/091 072 23332
2RO BB 070/090 071/091 071 23332
61A BB 070/090 071/091 071 23332

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
2R0=WAYNESBORO MS (WAYNE COUNTY)
61A=CAMDEN AL (WILCOX COUNTY)

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.